Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 93, NWS Binghamton, NY

August 9, 2012Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 3:26 PM EDT for Oneida County, New York. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 3:26 PM EDT (19:26 UTC)
Expired
Aug 9, 2012, 4:15 PM EDT
In force
49 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 70 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:43 PM EDTTSTM WND DMGWestmoreland, NYTREE DOWN ON A HOUSE ON EAST MAIN STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS51 KBGM 091926
SVRBGM
NYC065-092015-
/O.NEW.KBGM.SV.W.0093.120809T1926Z-120809T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ONEIDA COUNTY IN CENTRAL NEW YORK...

* UNTIL 415 PM EDT.

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VERNON...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTMORELAND BY 334 PM EDT...
  ORISKANY BY 342 PM EDT...
  FLOYD BY 344 PM EDT...
  STITTVILLE BY 350 PM EDT...
  HOLLAND PATENT BY 354 PM EDT...
  TRENTON FALLS...BARNVELD AND TRENTON BY 402 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4333 7507 4330 7514 4326 7515 4324 7510
      4324 7507 4322 7506 4314 7513 4301 7555
      4303 7555 4304 7559 4316 7568 4345 7508
TIME...MOT...LOC 1926Z 241DEG 29KT 4313 7551

$$

HEDEN
3 follow-up statements
255 
WWUS51 KBGM 091938
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT THU AUG 9 2012

NYC065-092015-
/O.CON.KBGM.SV.W.0093.000000T0000Z-120809T2015Z/
ONEIDA NY-
338 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL ONEIDA COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR WESTMORELAND...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLEMANS BY 345 PM EDT...
  ORISKANY...NEW YORK MILLS AND FLOYD BY 350 PM EDT...
  MAYNARD...WHITESBORO AND YORKVILLE BY 355 PM EDT...
  STITTVILLE AND HOLLAND PATENT BY 400 PM EDT...
  BARNVELD BY 410 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4337 7507 4333 7507 4330 7514 4326 7515
      4324 7510 4324 7507 4322 7506 4314 7513
      4301 7554 4320 7560 4323 7553
TIME...MOT...LOC 1938Z 257DEG 21KT 4311 7541

$$

HEDEN
219 
WWUS51 KBGM 091951
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
351 PM EDT THU AUG 9 2012

NYC065-092015-
/O.CON.KBGM.SV.W.0093.000000T0000Z-120809T2015Z/
ONEIDA NY-
351 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL ONEIDA COUNTY...

AT 347 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR COLEMANS...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEERFIELD AND HOLLAND PATENT BY 400 PM EDT...
  BARNEVELD BY 405 PM EDT...
  TRENTON FALLS...BARNVELD AND TRENTON BY 410 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4304 7547 4321 7553 4332 7510 4330 7514
      4326 7515 4324 7510 4324 7507 4322 7506
      4314 7513 4306 7540
TIME...MOT...LOC 1951Z 252DEG 27KT 4316 7532

$$

HEDEN
817 
WWUS51 KBGM 092008
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 PM EDT THU AUG 9 2012

NYC065-092015-
/O.CON.KBGM.SV.W.0093.000000T0000Z-120809T2015Z/
ONEIDA NY-
408 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL ONEIDA COUNTY...

AT 404 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR STITTVILLE...MOVING EAST AT 40 MPH.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4324 7535 4329 7514 4326 7515 4324 7510
      4324 7507 4322 7506 4315 7512 4311 7522
      4310 7526
TIME...MOT...LOC 2008Z 248DEG 34KT 4321 7519

$$

HEDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:44 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 9, 2:44 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE DEVELOPING OVER THE GREAT LAKES WILL USHER
IN INCREASED MOISTURE TONIGHT THROUGH FRIDAY. THE RESULTING
SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTAIN BRIEF HEAVY
DOWNPOURS...AS WELL AS GUSTY WINDS OR HAIL. SHOWERS AND THUNDER
COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND
CATSKILLS...BUT OVERALL...DRIER AIR WILL BE WORKING ITS WAY IN
ACROSS THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
230 PM UPDATE...
PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF
I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE
COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE
CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON
SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION
TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON
INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN
ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA
OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET
MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED
ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM
DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I
ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER
GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL.

INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE
CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY
IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING.
STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME
THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF
SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO
YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY
HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF
THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY
AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR
THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES.

ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER
WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS
AND POSSIBLE THUNDER.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
230 PM UPDATE...
STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF
SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE
IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE
SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN
HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS
TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK
SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL
ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES
LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE
OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE
FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED
THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS.

CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE
HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS
ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE
WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES
SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY
LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST
CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES
THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS
WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR
CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD
WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE
NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN
FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL
PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT
INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE
MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY,
INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE
CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A
SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW
KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH
GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF
WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT
LAWRENCE VALLEY REGION.

TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO
THE LOWER LAKES WITH PRODUCE WIDESPREAD CONVECTION OVER THE
TERMINALS FROM MID AFTERNOON THROUGH EARLY EVENING. FOR THIS
ACTIVITY INCLUDED TEMPO GROUPS FOR THUNDERSTORMS. WITH THE LOSS OF
DAYTIME HEATING OVERNIGHT PERIOD SHOULD BE PRIMARILY VFR THEN LATE
TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM
FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY
MID/LATE MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING
AS OCCLUSION APPROACHES TERMINALS.

S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN
S/SW ON SATURDAY AROUND 10 KNOTS.

OUTLOOK...
SAT AFTERNOON...MVFR IN SHRA/TSRA.
SUN THROUGH TUESDAY...MAINLY VFR.

&&

.HYDROLOGY...
ANTECEDENT CONDITIONS HAVE BEEN DRY ENOUGH...AND FLOW IS
PROGRESSIVE ENOUGH...TO MITIGATE FLOODING ISSUES WITH THE
CONVECTION THIS AFTERNOON-EVENING. WE WILL HOWEVER HAVE TO MONITOR
TO SEE IF ANY LOCALIZED AREAS GET REPEATED BATCHES/BACK-
BUILDING...FOR POSSIBLE MINOR ISSUES/PONDING/ETC. PRECIPITABLE
WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG
NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY
AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE
GET FROM OUR FIRST BATCH OF CONVECTION THIS
AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY
THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE
MONITORED CLOSELY AND ASSESSED.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...
NEAR TERM...MDP
SHORT TERM...MDP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...MDP
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EDT THU AUG 9 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
934 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY
THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND
PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING.

MDP

In the hours before

Special weather statement, Aug 9, 1:03 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EDT THU AUG 9 2012

PAZ039-040-091800-
SUSQUEHANNA PA-WAYNE PA-
103 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT EXTREME WEST CENTRAL WAYNE AND
SUSQUEHANNA COUNTIES...

* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOP BOTTOM...AND
  MOVING NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ALFORD AT 115 PM EDT...
  HARFORD AT 130 PM EDT...
  NEW MILFORD AT 135 PM EDT...
  GIBSON AT 140 PM EDT...
  LAKESIDE AT 145 PM EDT...
  JACKSON AT 150 PM EDT...
  LAKEVIEW AND HICKORY GROVE AT 155 PM EDT...
  THOMPSON AND ARARAT AT 200 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4200 7565 4178 7544 4165 7596 4175 7604

JAB
Special weather statement, Aug 9, 2:29 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT THU AUG 9 2012

NYZ015-016-023>025-091900-
CHEMUNG NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY-
229 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN CHEMUNG...
EXTREME SOUTHEASTERN SENECA...EXTREME SOUTHEASTERN YATES...SCHUYLER
AND WESTERN TOMPKINS COUNTIES...

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WATKINS GLEN...AND MOVING
  NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BENNETTSBURG AND BURDETT AT 235 PM EDT...
  SMITH VALLEY AND REYNOLDSVILLE AT 240 PM EDT...
  MECKLENBURG AND SEARSBURG AT 245 PM EDT...
  ENFIELD AND PERRY CITY AT 250 PM EDT...
  JACKSONVILLE AND TRUMANSBURG AT 255 PM EDT...
  WILLOW CREEK AND NORTHWEST ITHACA AT 300 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4259 7662 4238 7648 4226 7694 4243 7704

SLI
Special weather statement, Aug 9, 2:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT THU AUG 9 2012

NYZ022-024-PAZ038-091930-
BRADFORD PA-CHEMUNG NY-STEUBEN NY-
245 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRADFORD...
SOUTHEASTERN STEUBEN AND SOUTHWESTERN CHEMUNG COUNTIES...

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 50 MPH.  THIS
  STORM WAS LOCATED 10 MILES SOUTHWEST OF ADDISON...AND MOVING EAST
  AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ADDISON AT 255 PM EDT...
  LINDLEY AND ERWINS AT 305 PM EDT...
  CATON AND SOUTH CORNING AT 315 PM EDT...
  SAGETOWN AND EAST CORNING AT 320 PM EDT...
  SEELY CREEK AND WEBB MILLS AT 325 PM EDT...
  PINE CITY AT 330 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4218 7692 4187 7678 4187 7691 4197 7693
      4199 7693 4200 7694 4200 7746 4205 7749

HEDEN
Special weather statement, Aug 9, 3:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
321 PM EDT THU AUG 9 2012

NYZ022-024-055-PAZ038-092000-
BRADFORD PA-CHEMUNG NY-STEUBEN NY-TIOGA NY-
321 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT CHEMUNG...NORTHWESTERN BRADFORD...
SOUTHEASTERN STEUBEN AND SOUTHWESTERN TIOGA COUNTIES...

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 50 MPH.  THIS
  STORM WAS LOCATED NEAR WEST ELMIRA...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HORSEHEADS AND HORSEHEADS NORTH AT 330 PM EDT...
  BREESPORT AND LOWMAN AT 335 PM EDT...
  ERIN AND CHEMUNG AT 340 PM EDT...
  OWENS MILL AND SWARTWOOD AT 345 PM EDT...
  VAN ETTEN AND LOCKWOOD AT 350 PM EDT...
  SPENCER AND BARTON AT 355 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4219 7704 4225 7643 4196 7631 4192 7692
      4199 7693 4200 7700

HEDEN
Special weather statement, Aug 9, 3:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
321 PM EDT THU AUG 9 2012

NYZ062-PAZ048-092000-
PIKE PA-SULLIVAN NY-
321 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE AND SOUTH CENTRAL
SULLIVAN COUNTIES...

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED 6 MILES WEST OF DINGMANS
  FERRY...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DINGMANS FERRY AT 330 PM EDT...
  TWIN LAKES AT 345 PM EDT...
  MILFORD AT 350 PM EDT...
  MILLRIFT AND GLEN SPEY AT 400 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4150 7450 4149 7475 4144 7476 4143 7473
      4140 7473 4136 7468 4132 7479 4124 7486
      4119 7487 4113 7498 4127 7513 4165 7465
      4151 7448

RRM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:14 PM EDTSevere Thunderstorm WarningBGMSullivan34 min
Aug 9, 2:29 PM EDTSpecial Weather StatementBGMSchuyler31 min
Aug 9, 3:21 PM EDTSpecial Weather StatementBGMChemung39 min
Aug 9, 4:20 PM EDTSpecial Weather StatementBGMHerkimer25 min
Aug 9, 4:29 PM EDTSevere Thunderstorm WarningBGMOneida31 min
Aug 9, 4:51 PM EDTSpecial Weather StatementBGMChenango, Otsego54 min
Aug 9, 5:05 PM EDTSpecial Weather StatementBGMBroome55 min
Aug 9, 5:28 PM EDTSpecial Weather StatementBGMChenango62 min
Aug 9, 5:47 PM EDTSevere Thunderstorm WarningBGMOtsego58 min
Aug 9, 6:31 PM EDTAreal Flood AdvisoryBGMOtsego2 hr
Aug 9, 6:35 PM EDTFlash Flood WarningBGMOtsego2 hr
Aug 9, 7:19 PM EDTSpecial Weather StatementBGMOtsego56 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.